Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Burlington, VT

July 17, 2011Clinton County, Essex County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2011, 9:25 PM EDT for Clinton County, Essex County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2011, 9:25 PM EDT (01:25 UTC)
Expired
Jul 17, 2011, 10:15 PM EDT
In force
50 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 22 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:48 PM EDTTSTM WND DMGBlack Brook, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 7:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS51 KBTV 180125
SVRBTV
NYC019-031-VTC007-011-013-180215-
/O.NEW.KBTV.SV.W.0076.110718T0125Z-110718T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
925 PM EDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  EASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 1015 PM EDT.

* AT 923 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
  EXTENDED FROM PERRY MILLS TO WEST CHAZY TO CADYVILLE TO REDFORD TO
  UNION FALLS...AND WERE MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WILMINGTON...ROUSES POINT...PLATTSBURGH...CUMBERLAND HEAD...
  CLINTONVILLE...PORT KENT...ST. ALBANS...SHELDON...LAKE CARMI STATE
  PARK...WINOOSKI...BAKERSFIELD...ESSEX JUNCTION...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

&&

LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
      4471 7285 4466 7289 4465 7293 4456 7284
      4441 7310 4433 7388 4455 7380 4464 7370
      4502 7354 4502 7261
TIME...MOT...LOC 0125Z 269DEG 38KT 4500 7347 4484 7353
          4468 7361 4459 7372 4450 7389

$$

JMG
2 follow-up statements
532 
WWUS51 KBTV 180155
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
955 PM EDT SUN JUL 17 2011

NYC019-031-VTC007-011-013-180215-
/O.CON.KBTV.SV.W.0076.000000T0000Z-110718T0215Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT-
955 PM EDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW
YORK...AND FRANKLIN...NORTHERN CHITTENDEN AND GRAND ISLE COUNTIES IN
NORTHWEST VERMONT...

AT 948 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE SEVERE STORMS EXTENDED FROM EXIT 22 I89 TO BUTLER ISLAND TO
SAVAGE ISLAND TO PROVIDENCE ISLAND TO HARKNESS...AND WERE MOVING EAST
AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  COLCHESTER REEF...FOUR BROTHERS...APPLETREE POINT...JUNIPER
  ISLAND...EAST FLETCHER...ENOSBURG CENTER...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

&&

LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
      4471 7285 4466 7289 4465 7293 4456 7284
      4441 7310 4433 7388 4455 7380 4464 7370
      4502 7354 4502 7261
TIME...MOT...LOC 0155Z 269DEG 38KT 4500 7302 4484 7308
          4468 7316 4460 7328 4451 7345

$$

JMG
142 
WWUS51 KBTV 180214
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 PM EDT SUN JUL 17 2011

NYC019-031-VTC007-011-013-180224-
/O.EXP.KBTV.SV.W.0076.000000T0000Z-110718T0215Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT-
1014 PM EDT SUN JUL 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND
NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...AND FRANKLIN...
NORTHERN CHITTENDEN AND GRAND ISLE COUNTIES IN NORTHWEST VERMONT WILL
EXPIRE AT 1015 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
      4471 7285 4466 7289 4465 7293 4456 7284
      4441 7310 4433 7388 4455 7380 4464 7370
      4502 7354 4502 7261
TIME...MOT...LOC 0214Z 269DEG 38KT 4500 7274 4484 7280
          4468 7288 4460 7300 4451 7317

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:25 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 17, 8:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
825 PM EDT SUN JUL 17 2011

.SYNOPSIS...
WARM AND MUGGY TONIGHT WITH A THREAT OF THUNDERSTORMS AS A COLD
FRONT SLOWLY APPROACHES THE NORTH COUNTRY OVERNIGHT. THE COLD FRONT
CONTINUES TO SLOWLY PUSH ACROSS ON MONDAY WITH SHOWERS AND
THUNDERSTORMS AND STILL RATHER HUMID. SURFACE HIGH PRESSURE MOVES
ACROSS ON TUESDAY WITH MORE SEASONABLE HEAT AND LOWER HUMIDITY. THE
HEAT AND HUMIDITY RETURN MID WEEK WITH ANOTHER THREAT OF
THUNDERSTORMS LATE WEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 815 PM EDT SUNDAY...SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 05Z FOR ALL BUT RUTLAND AND WINDSOR COUNTIES. LINE OF
THUNDERSTORMS MOVING RAPIDLY SOUTHEAST ACROSS ONTARIO NOW ENTERING
ST LWR VLY. ATMOSPHERE OVER BTV CWA NOT AS UNSTABLE AS THE
ENVIRONMENT WHERE THESE STORMS DEVELOPED. IN FACT...RATHER STRONG
CAP IN PLACE FOR THE OVERNIGHT HOURS. THEREFORE...IT IS DIFFICULT
TO SAY HOW FAR SOUTHEAST THE STORMS WILL ADVANCE BEFORE
WEAKENING. THUS...THE WATCH FOR MUCH OF THE AREA. PRIMARY THREAT
IS STRONG WINDS. OTTAWA EXPERIENCED A GUST TO 60 MPH. FURTHER
NORTH A LITTLE EARLIER...PETAWAWA SAW A GUST TO 75 MPH. NOT
EXPECTING WINDS OF THAT MAGNITUDE IN OUR CWA...BUT 60 MPH
CERTAINLY POSSIBLE...ESPECIALLY IN THE ST LWR VLY THIS EVENING.

PREVIOUS DISCUSSION...
WARM/HOT HUMID LATE THIS AFTN WITH MAX T IN U80S/90 AND DEWPOINTS
CREEPING INTO 60S IN VT AND M60S/70 IN NRN NY. CAPES ARE
APPROACHING 1500 J/KG IN ST LWRNC VLY AND >1000 J/KG IN CHMPL VLY.

THERE ARE A FEW AREAS OF CONCERN FOR TSRA AND PSBL SVR WX
TNGT/OVRNGT AND SPC HAS PLACED NRN FA INTO SLGT RISK...SEE SWODY1.

THE FIRST AND NOT MENTIONED IN SWODY1 IS AN ELEVATED MIXED LAYER
INDUCED MCS COMPLEX THAT FIRST STARTED IN ERN MONTANA FRI NGT AND
HAS BEEN RELATIVELY HEALTHY ACRS NRN ONTARIO...N OF GRT LAKES IS MVG
DOWNRIDGE ESE INTO QUEBEC AND WL THREATEN MONTREAL...SRN QUEBEC AND
POSSIBLY VT THIS EVENING. HRRR-3KM HAS MODELED THIS QUITE WELL AND
WILL FOLLOW CLOSELY FOR SOME POTENTIAL SEVERE.

THE SECOND AS MENTIONED IN SWODY1 IS ASSOCIATED WITH PRONOUNCED
SHORTWAVE ACRS NW ONTARIO AND SHOWN NICELY ON WTR VAPOR. THIS IS THE
TRIGGER FOR THE EVENTUAL MOVEMENT AND APPROACH OF CD FNT FOR FA DRG
MON.

HOWEVER...MOISTURE POOLING AND DESTABILIZATION AHEAD OF THIS
FEATURE AS WELL AS SOME EML COMPONENTS AND PSBL BOUNDAIRES FROM 1ST
CONVECTION WILL LIKELY INITIATE ADDTNL CONVECTION AND PSBL MCS IN SE
ONTARIO/SRN QUEBEC INTO NRN NY OVRNGT.

A POTENTIAL THIRD AREA THAT MAY AFFECT ST LWRNC VLY TOWARD MORNING
IS ANOTHER DEVELOPING MCS IN N DAKOTA WHERE SPC HAS A MOD RISK IS
ALIGNED WITH A GREATER EML LAYER THAT MOVES E INTO GRT LAKES.

ALL OF THESE FEATURES ARE BEING SUPPORTED...ESP OVRNGT INTO MON ON
LEFT FRONT EXIT REGION OF 100+ KTS H25 JET.

IT WILL BE WARM/MUGGY WITH CLD COVER PREVENTING TEMPS FROM DROPPING
TOO FAR THUS SOME L70S FOR MIN T OVRNGT.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 312 PM EDT SUNDAY...THERE MAY STILL BE SOME ON-GOING CONVECTION
IN THE MRNG WITH SFC COLD FRONT STL N OF CANADIAN BORDER.
CONVECTIVE DEBRIS MAY INHIBIT SFC HEATING FROM VERY UNSTABLE CAPES
BUT STILL SOME TSRA LIKELY. I/M STILL THINKING SRN FA MOST
SUSCEPTIBLE FOR GREATEST INSTABILITY AND BEST POTENTIAL FOR
SEVERE.

FROPA COMES IN PIECES AS PERHAPS A PRE-FNTL TROF IN THE MRNG THEN CD
FNT DRG AFTN BUT STL DEWPOINTS IN THE M-U60S DURING THE AFTN ON NW
WINDS AND SOME S/W ENERGY STL RIDING ALG WNW FLOW INTO FA WITH DRIER
DEWPOINTS NOT ADVECTING INTO FA TIL AFT 00-03Z TUE THUS STL A THREAT
OF SHRA/TSRA TUE EVENING BFR MIDNIGHT.

SFC HIGH PRESSURE BUILDS INTO FA ON TUE...SOMEWHAT WEAK BUT ENUF TO
MAKE MORE COMFORTABLE WITH MAX T AOA NORMAL (U70S-L80S) AND
DEWPOINTS IN THE 50S. A BRIEF REPREIVE BEFORE MORE HEAT/HUMIDITY AND
STORMS MID TO LATE WEEK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 311 PM EDT SUNDAY...THIS MORNING'S MEDIUM RANGE GUIDANCE
MAINTAINS OVERALL CONSISTENCY WITH PRIOR IDEAS AND AS A RESULT
HAVE GENERALLY MAINTAINED A PERSISTENCE FORECAST DURING MID TO
LATE WEEK TIME FRAME. THIS WILL FEATURE WARM TO HOT TEMPERATURES
AND MODERATE TO OCCASIONALLY HIGHER LEVELS OF HUMIDITY AS THE
NORTHEAST REMAINS ON THE NORTHEAST PERIPHERY OF LARGE-SCALE HEAT
RIDGE ACROSS THE MIDWEST. THUS AREA WILL REMAIN IN MID TO UPPER
LEVEL NORTHWEST FLOW WITH OCCASIONAL NORTHERN STREAM IMPUSES OR
WEAK FRONTAL BOUNDARIES DROPPING SOUTHEASTERLY PROVIDING FOCUS FOR
SHOWERS AND THUNDERSTORMS. I'VE MADE A POINT NOT TO FOCUS ON ANY
PARTICULAR DETERMINISTIC MODEL SOLUTION IN REGARD TO PCPN
THREAT...OFFERING GENERALLY SLIGHT TO LOW CHC POPS (20-40%) FROM
LATER WEDNESDAY NIGHT ONWARD OWING TO INHERENT DIFFICULTY IN
PREDICTING THE TIMING AND STRENGTH OF THESE FEATURES BEYOND A FEW
DAYS. SO ALL AND ALL...MID-SUMMER CONDITIONS EXPECTED AND NOT ALL
THAT UNUSUAL FOR LATE JULY WITH HIGHS GENERALLY 85 TO 90 AND
OVERNIGHT LOWS 65 TO 70.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...A FAST MOVING LINE OF THUNDERSTORMS IS
APPROACHING THE FORECAST AREA...THESE STORMS HAVE PRODUCED 70MPH
WINDS IN CANADA WITH VERY LITTLE DIMINISHMENT OVER THE LAST FEW
HOURS. MSS AND SLK WILL BE IMPACTED FROM 00-02Z...PBG AND BTV FROM
0130-03Z...MPV FROM 03-05Z. EXPECT HIGH WINDS WITH 50 KNOTS FROM
THE NORTHWEST POSSIBLE IN THE WESTERN PORTIONS OF NORTHERN NEW
YORK AND SOME SLIGHT SLOWING AS IT PROGRESSES EASTWARD TO AROUND
35 KNOTS IN THE BTV AREA. IFR CEILINGS AND VISIBILITIES WILL BE
EXPERIENCED DURING INTENSE RAIN PERIODS. ANOTHER ROUND OF STORMS
WILL BE POSSIBLE AS THE FRONT ITSELF APPROACHES THE REGION AROUND
12Z...THESE STORMS COULD PRODUCE TEMPORARY IFR/MVFR CONDITIONS AND
WILL OCCUR UNTIL FRONTAL PASSAGE AROUND 20Z. SOME OF THE STORMS
MAY BECOME VERY STRONG WITH FAVORABLE ATMOSPHERIC DYNAMICS IN
PLACE. THE MORE FAVORABLE AREAS FOR STRONGER STORMS WILL BE
PREDOMINANTLY IN SOUTHERN VERMONT AND OVER THE HIGHER TERRAIN OF
THE ADIRONDACKS.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY... 00-06Z TUESDAY...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALIZED MVFR/IFR AS SFC
FRONT DROPS THROUGH THE AREA. A FEW STRONG STORMS POSSIBLE WITH
GUSTY WINDS/HAIL AND MODERATE TO LOCALLY SEVERE TURBULENCE.

06Z TUESDAY THROUGH 12Z THURSDAY...MAINLY VFR WITH HIGH PRESSURE.
PATCHY EARLY MORNING BR/FG AND ASSOCIATED IFR POSSIBLE AT KMPV/KSLK.

12Z THURSDAY ONWARD...VFR WITH SCT MVFR/IFR IN SHOWERS AND
THUNDERSTORMS AS ADDITIONAL FRONTAL ENERGY DROPS SOUTH.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SLW
NEAR TERM...RJS/SLW
SHORT TERM...SLW
LONG TERM...JMG
AVIATION...BOYD
Hazardous weather outlook, Jul 17, 7:55 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT SUN JUL 17 2011

NYZ026>031-034-035-087-VTZ001>010-016>018-190000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
755 PM EDT SUN JUL 17 2011

...SEVERE THUNDERSTORM WATCH 654 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON
MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL
HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ011-012-019-190000-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
755 PM EDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND
HAIL. DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY
THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON
MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL
HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 17, 7:59 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT SUN JUL 17 2011

NYZ026-027-029-030-087-180100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
759 PM EDT SUN JUL 17 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES...

AT 754 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTH OF EISENHOWER LOCK TO 9 MILES NORTHWEST OF ATHENS...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...EISENHOWER LOCK...HOGANSBURG...ST. REGIS...SOUTH
BOMBAY...BOMBAY...NORTH BANGOR...WESTVILLE CENTER...WEST BANGOR...
BANGOR...TALCVILLE...FOWLER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
      4488 7522 4495 7501 4499 7498 4499 7491
      4503 7483 4500 7474 4501 7418 4499 7410
      4412 7524 4440 7585
Special weather statement, Jul 17, 8:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
851 PM EDT SUN JUL 17 2011

NYZ029-030-087-180145-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
851 PM EDT SUN JUL 17 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHERN ST. LAWRENCE COUNTIES...

AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS FALLS TO WEST PIERREPONT TO 4 MILES WEST OF SCHERMERHORN
LANDING...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MACOMB...ROSSIE...NORTH GOUVERNEUR...RICHVILLE...TALCVILLE...
RUSSELL...EDWARDS...SOUTH EDWARDS...CLARE...STAR LAKE...CARRY FALLS
RESERVOIR...ONCHIOTA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4440 7585 4449 7577 4455 7491 4462 7452
      4460 7404 4442 7401 4441 7414 4413 7410
      4416 7421 4411 7429 4404 7506

JMG
Local storm report, Jul 17, 8:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
856 PM EDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     MASSENA                 44.93N  74.89W
07/17/2011                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TELEPHONE POLES AND POWER LINES DOWN

&&

EVENT NUMBER BTV1100407

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:11 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence50 min
Jul 17, 8:44 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence61 min
Jul 17, 8:51 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence54 min
Jul 17, 9:10 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence50 min
Jul 18, 12:30 AM EDTSpecial Weather StatementBTVEssex60 min
Jul 18, 6:56 AM EDTAreal Flood AdvisoryBTVEssex5 hr
Jul 17, 10:13 PM EDTSpecial Weather StatementBTVAddison, Caledonia, Lamoille, Orleans, Washington62 min
Jul 18, 2:51 AM EDTSpecial Weather StatementBTVOrange, Windsor54 min
Jul 18, 4:26 PM EDTSpecial Weather StatementBTVAddison49 min
Jul 18, 4:46 PM EDTSevere Thunderstorm WarningBTVAddison44 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland42 min
Jul 18, 6:01 PM EDTSpecial Weather StatementBTVRutland44 min
Jul 18, 7:08 PM EDTSpecial Weather StatementBTVRutland52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.